iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyvaginal disordersI have a vaginal infection with mucus-like discharge. Why?

Can bacterial vaginosis cause abdominal pain and nausea?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Chithranjali Ravichandran

Published At July 23, 2022
Reviewed AtJanuary 22, 2024

Patient's Query

Hello doctor,

I have been suffering from persistent vaginal infection and experiencing mucus-like discharge, lower abdominal pain, cramping, and nausea since last year. I have visited multiple gynecologists and have been prescribed medication for yeast infection and bacterial vaginosis (BV), but the problem persists.

Kindly help.

Answered by Dr. Natasha Bansal

Hello,

Welcome to icliniq.com.

I read your query and understand your concern. According to the symptoms you have described, it seems that you have pelvic inflammatory disease (PID) and not bacterial vaginosis and yeast infection. Most likely, that is why your symptoms are not resolving. This is also suggestive of the mild fluid in ultrasound, as you have described. But do not worry, this is easily treatable, and the antibiotic course is a bit longer. Take tablet Metronidazole 400 mg twice daily for 14 days and tablet Doxycycline 100 mg twice daily for 14 days. Additionally, take tablet Cefixime 400 mg stat and tab Pantop-D (Domeperidone and Pantoprazole) one tablet daily empty stomach for 15 days. This will surely improve your symptoms.

Thank you.

Patient's Query

Hello doctor,

Thank you for the quick response. I had asked my gynecologist if it could be PID, but she denied it and prescribed medication for yeast infection and bacterial vaginosis (BV) without carrying out any tests (other than the pelvic scan). So, after visiting multiple gynecologists and repeatedly prescribing the same problem has made me anxious and interferes with my daily life. I was also wondering if there was anything I could do for the pain and nausea I am experiencing in the coming weeks. The pain and nausea have left me unable to sleep or eat properly. I will take the tablets for the next two weeks and revert to you.

Answered by Dr. Natasha Bansal

Hello,

Welcome back to icliniq.com.

Do not worry. Just take this treatment, and I feel your symptoms will resolve after this. If you have severe pain, take tablet Meftal spas (Mefenamic acid and Dicyclomine HCL) or tablet Drotin DS (Drotaverine Hydrochloride) SOS (as and when required). Also, as I have prescribed you antibiotics, these can lead to nausea and gastritis, so take tablet Pantop-D. If excessive nausea occurs, take tablet Ondansetron 4 mg mouth dissolving tablet SOS. For backache, you can use Dynapar QPS (Diclofenac and Alcohol) ointment locally twice daily. I hope this helps.

Thank you.

Patient's Query

Hello doctor,

Thank you for the response. I will take the treatment and revert to you.

Answered by Dr. Natasha Bansal

Hello,

Welcome back to icliniq.com.

Take care.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Natasha Bansal
Dr. Natasha Bansal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy